Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 33, NWS Las Vegas, NV

December 8, 2024Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 8, 2024, 1:48 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 9, 2024, 11:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2024, 1:48 AM MST (08:48 UTC)
In effect from
Dec 9, 2024, 11:00 AM MST
Expired
Dec 10, 2024, 1:58 AM MST
In force
15 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3539 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS75 KVEF 080848
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1248 AM PST Sun Dec 8 2024

AZZ002-036-CAZ527-NVZ021-082200-
/O.NEW.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Topock, Needles, Mohave Valley, Oatman,
Bullhead City, Desert Hills, Laughlin, Hoover Dam, and Lake
Havasu City
1248 AM PST Sun Dec 8 2024 /148 AM MST Sun Dec 8 2024/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY TO 4 PM 
PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  in the Colorado River Valley.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ Monday to 4 PM PST /5 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN
4 follow-up statements
815 
WWUS75 KVEF 082141
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
141 PM PST Sun Dec 8 2024

AZZ002-036-CAZ527-NVZ021-091000-
/O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Hoover Dam, Bullhead City, Laughlin,
Mohave Valley, Topock, Desert Hills, Lake Havasu City, Oatman,
and Needles
141 PM PST Sun Dec 8 2024 /241 PM MST Sun Dec 8 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ MONDAY 
TO 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  in the Colorado River Valley.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ Monday to 4 PM PST /5 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur between 
  Cottonwood Cove and Lake Havasu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
128 
WWUS75 KVEF 090909
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
109 AM PST Mon Dec 9 2024

AZZ002-036-CAZ527-NVZ021-091800-
/O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Bullhead City, Desert Hills, Oatman,
Topock, Needles, Mohave Valley, Laughlin, Lake Havasu City, and
Hoover Dam
109 AM PST Mon Dec 9 2024 /209 AM MST Mon Dec 9 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS 
MORNING TO 4 PM PST /5 PM MST/ TUESDAY COLORADO RIVER VALLEY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  in the Colorado River Valley.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 4 PM PST /5 PM 
  MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur between 
  Laughlin/Bullhead City and Lake Havasu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

STESSMAN
074 
WWUS75 KVEF 091754
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
954 AM PST Mon Dec 9 2024

AZZ002-036-CAZ527-NVZ021-101200-
/O.CON.KVEF.WI.Y.0033.241209T1800Z-241211T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Oatman, Topock, Hoover
Dam, Mohave Valley, Desert Hills, Needles, Bullhead City, and
Laughlin
954 AM PST Mon Dec 9 2024 /1054 AM MST Mon Dec 9 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ TUESDAY 
COLORADO RIVER VALLEY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  in the Colorado River Valley.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur between 
  Laughlin/Bullhead City and Lake Havasu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
871 
WWUS75 KVEF 100858
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1258 AM PST Tue Dec 10 2024

AZZ002-036-CAZ527-NVZ021-101000-
/O.CAN.KVEF.WI.Y.0033.000000T0000Z-241211T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Topock, Mohave Valley, Hoover Dam,
Needles, Lake Havasu City, Oatman, Laughlin, Desert Hills, and
Bullhead City
1258 AM PST Tue Dec 10 2024 /158 AM MST Tue Dec 10 2024/

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the area and the Wind Advisory has been 
canceled. Expect north winds to gust 20 to 30 MPH at times today, 
but additional widespread wind impacts are not expected. Early 
morning boaters on Lake Mead and Lake Mohave should be prepared for 
a brief period around sunrise when north winds gusting 30 to 35 MPH 
will be possible which could result in isolated choppy waves and 
brief hazardous boating conditions.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:49 PM MST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 7, 10:49 PM MST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
949 PM PST Sat Dec 7 2024

.SYNOPSIS...Increasing high clouds and a brief break in the
winds for the lower Colorado River Valley can be expected Sunday. An
incoming system will bring elevated northerly winds and a cooling
trend with more seasonal temperatures early next week. Dry
conditions will continue through next week as precipitation will not
accompany this early week system.
&&

.UPDATE...Winds have subsided along the Colorado River Valley
tonight, with calm winds observed areawide. Above-average
temperatures will continue tomorrow with partly-to-mostly cloudy
skies. No changes made to the forecast tonight.
&&

.PREVIOUS DISCUSSION...156 PM PST Sat Dec 7 2024

.SHORT TERM...through Tuesday night.

The stretch of above-normal temperatures will be coming to an end
early this week as the ridge of high pressure overhead is flattened
and pushed east by a trough swinging into the Pacific Northwest and
quickly across the northern Plains tonight and Sunday. A shortwave
diving down the back side of the trough will push a swatch of
considerable high clouds across our region leading to noticeably
less sunshine Sunday. This shortwave will slide across eastern
Nevada and Utah Monday and Monday night ushering in north winds and
cooler temperatures across our region. Winds gusting 20-30 mph will
be common Monday afternoon with gusts 35-45 mph focusing along the
Colorado River Valley from Laughlin-Bullhead City to Lake Havasu
Monday afternoon through at least Tuesday morning. The cold air will
result in temps pulling back to near or slightly below-normal which
translates to highs in the mid-to-upper 50s across most desert zones
by Tuesday. Low temperatures will be flirting with 32 degrees for
parts of the Las Vegas Valley and Morongo Basin as early as Tuesday
morning, but north winds could keep things mixed well enough to hold
freezing temps off until Tuesday night.

.LONG TERM...Wednesday through next Saturday.

Model ensembles show a progressive pattern continuing the second
half of the week with a ridge briefly moving overhead Wednesday
followed by additional troughs swinging across the Pacific Northwest
and northern Great Basin. Ensemble clusters indicate a potential
shift in the storm track toward central California which will lead
to 20-30 percent chances of precip for the southern Sierra by
Saturday. Temperatures will be a little slow to recover Wednesday
through Saturday with highs only climbing a degree or two each day.
&&

.AVIATION...For Harry Reid...Light winds following typical, daily
patterns expected throughout the weekend. Chance of seeing winds
reach 10 knots is less than 10%. Clear skies today with scattered to
broken high clouds moving in late tonight.

For the rest of southern Nevada, northwest Arizona and southeast
California...Outside of the Lower Colorado River Valley, light winds
less than 10 knot are expected. Wind direction should follow
typical, daily patterns. For KIFP and KEED, north breezes continue
with gusts of 15-30 knots during the day, weakening after dark.
Clear skies across the region today, with high clouds moving in from
the northwest tonight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Soulat
SHORT TERM/LONG TERM...Adair
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.